MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER

ENCORE MEDICAL L.P. RSP INSTRUMENT; GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Catalog Number 804-03-008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
Problem - broke during surgery.
 
Additional Manufacturer Narrative
The reason for this complaint was to report the bone tap breaking during surgery.This event occurred during surgery near the patient.There was another suitable device available.This was a significant adverse event and the incident did cause a 15 minute delay in surgery, however; the surgery was completed as intended and the instrument was inspected prior to surgery and was found to be acceptable.The broken reamer was reported left in patient, therefore the reported problem could not be confirmed.The rma assigned to this complaint was issued in error since there will be no return of the item.The lot number was not reported; therefore, this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.Summary of complaints: 5 functional, 16 dull/worn, 1 locking mechanism damaged, 6 seized/galled, 4 threads damaged/galled, 25 bent, 38 broke/cracked/damaged, 5 end of life, 19 blank.The root cause of this event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
RSP INSTRUMENT
Common Device Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8725113
Report Number1644408-2019-00554
Device Sequence Number2221106
Product Code HTO
UDI-Device Identifier00888912147842
UDI-Public(01)00888912147842
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1